# SDR 2010FA0000635

- Difficulty date: June 16, 2010
- Submitted: June 25, 2010
- Operation: General aviation
- Aircraft: N102MF
- Make and model: Quest KODIAK 100
- Aircraft serial: 1000017
- Engine: Pwa PT6A34
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 1004100100
- Condition: Leaking
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER APPROX 65 HOURS SINCE THE NOSE STRUT WAS LAST RESEALED, IT WAS LEAKING BADLY AND NEEDED TO BE RESEALED AGAIN.  HYD FLUID WAS COMING FROM THE LOWER GLAND OF THE TRUNNION SUGGESTING THAT THE BOTTOM POLY PACK SEAL WAS LEAKING.  AFTER IT WAS DISASSEMBLED, THE SEAL WAS INSPECTED FOR DAMAGE, BUT THERE WAS NOTHING APPARENTLY WRONG.  ON THE CHAMFERED EDGE OF THE BARREL, THERE WAS SOME BALL LIKE SUBSTANCE ALMOST LIKE IT WAS RESIDUAL MATERIAL THAT HAD ADHERED TO THE EDGE FROM THE CHROME-ING PROCESS.  IT IS HARD TO TELL IF THE VERY SMALL BALLS OF CHROME COULD SCAR THE SEAL ENOUGH THAT IT STARTS TO LEAK AFTER BEING IN SERVICE FOR APPROX 50 HOURS.  AFTER CLEANING UP THE BARREL AND LUBING, THE STRUT WAS REASSEMBLED AND SERVICED WITHOUT ANY FURTHER DEFECTS FOUND.
